MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform in complaint was returned to zoll on (b)(6) 2021 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
During shift check, the autopulse platform (s/n (b)(4)) displayed a "system error, out of service, revert to manual cpr" error message upon powering up.To troubleshoot, the autopulse was re-started, but the issue was not resolved.During further troubleshooting, the battery was removed and re-inserted back into the platform, but the issue persisted.Lastly, the customer followed other troubleshooting procedures from the administrative menu with no success.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (s/n (b)(6)) displayed 'system error, out of service, revert to manual cpr' error message" was confirmed based on the archive data review and during functional testing.The root cause of the reported complaint was due to the drivetrain motor brake gap being too wide, out of specification, likely attributed to wear and tear.The autopulse platform was manufactured in march 2007, and it is over 14 years old, well beyond its expected service life of 5 years.However, user mishandling/neglect cannot be ruled out as no documented report was found showing that regular preventative maintenance (pm) was performed since the device was acquired by the customer.Performing regular preventive maintenance would prevent the brake gap from exceeding allowable tolerance and causing the autopulse platform to stop functioning with a system error, per design.Visual inspection of the returned autopulse platform showed that the top cover and front enclosure were cracked/damaged, unrelated to the reported complaint.The root cause of the physical damages could be due to user mishandling.The top cover and front enclosure were replaced to address the observed issues.The platform was further examined and unrelated to the reported complaint, it was noted that the power distribution board (pdb) revision level was below 6 and was updated, attributed to the age of the platform.Review of the archive showed a system error user advisory (ua) 139 (unable to hold compression position) message to have occurred around the customer's reported event date; thus, confirming the reported complaint.The autopulse platform failed initial functional testing due to the "system error, out of service, revert to manual cpr" error message displayed upon powering up the device; thus, confirming the reported complaint.Investigation revealed that the drivetrain motor brake gap was too wide, out of the specification.The brake gap could not be adjusted and continued to open out of specification, causing the system error.The drivetrain motor was replaced to remedy the fault.Further functional testing revealed that the encoder driveshaft could not rotate smoothly, exhibiting binding and resistance, unrelated to the reported complaint.The root cause was due to the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate, or due to burrs on the surface of the clutch rotor, likely attributed to wear and tear.The drivetrain motor assembly including the clutch was replaced to resolve the issue.During testing, the cooling fan/blower of the autopulse platform was noted to be noisy/loud, unrelated to the reported complaint.This root cause was due to worn ball bearings, likely attributed to wear and tear.The cooling fan assembly was replaced to address the issue.Following service, the autopulse was subjected to the run-in test using the 95% patient large resuscitation test fixture (lrtf) with good known test batteries until discharged without any fault or error.The brake gap inspection was performed and verified the brake gap was within the specification.Load cell characterization test was performed and confirmed both cell modules are functioning within the specification.Historical complaints were reviewed for service information related to the reported complaint, and there were no similar complaints reported for autopulse with serial number (b)(6).

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11780760
Report Number3010617000-2021-00384
Device Sequence Number3646860
Product Code DRM
UDI-Device Identifier00849111000154
UDI-Public00849111000154
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0700-11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date06/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1